Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2002, 1:42 AM CDT for Hempstead County, Arkansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 1:42 AM CDT (06:42 UTC)
- Expired
- May 10, 2002, 2:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 100642 SVRSHV ARC057-100745- /NEW.KSHV.SV.W.0144.100641-100745/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 141 AM CDT FRI MAY 10 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 245 AM CDT * AT 141 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF HOPE... OR ABOUT 12 MILES NORTHWEST OF LEWISVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF HOPE AT 150 AM CDT 9 MILES SOUTH OF PERRYTOWN AT 155 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 245 AM CDT. LAT...LON 3357 9377 3349 9369 3373 9350 3387 9367
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:20 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 9, 11:20 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 PM CDT THU MAY 9 2002 QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR MOST OF AREA... ALONG AND NORTH OF A COLD FRONT. HAIL TO GOLFBALL SIZE HAVE BEEN REPORTED IN STORMS...WHICH DEVELOPED RAPIDLY AS EASTWARD MOVING JET STREAK TRAVERSED ACROSS TX. VII .SHV...NONE.
In the hours before
Local storm report, May 9, 10:25 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1025 PM CDT THU MAY 9 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM TYLER TX 1.75 INCH HAIL
05/09/02 SMITH TROOP HWY AT EAST SOUTHEAST LOOP SOUTHEAST LOOP
REPORTED BY LAW ENFORCEMENT LAW ENFORCEMENT
0955 PM TYLER TX .88 INCH HAIL
05/09/02 SMITH 64 EAST AT THE LOOP
REPORTED BY LAW ENFORCEMENT ENFORCEMENT
1005 PM 8 S TYLER TX .88 INCH HAIL
05/09/02 SMITH REPORTED BY SPOTTER
24Local storm report, May 10, 12:10 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1210 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 PM 3 W GLADEWATER TX .75 INCH HAIL
05/09/02 GREGG REPORTED BY LAW
ENFORCEMENT
1058 PM UNION GROVE TX .75 INCH HAIL
05/09/02 UPSHUR REPORTED BY LAW
ENFORCEMENT
1140 PM 10 SE TEXARKANA AR 1.00 INCH HAIL
05/09/02 MILLER REPORTED BY LAW
ENFORCEMENT
1140 PM TEXARKANA AR 1.00 INCH HAIL
05/09/02 MILLER 6 E HWY 82 REPORTED BY LAW
ENFORCEMENT
1155 PM TEXARKANA AR 1.00 INCH HAIL
05/09/02 MILLER REPORTED BY LAW
ENFORCEMENT
1155 PM BODCAW AR .75 INCH HAIL
05/09/02 NEVADA REPORTED BY LAW
ENFORCEMENTLocal storm report, May 10, 1:17 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
117 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM 5 SW TEXARKANA TX .75 INCH HAIL
05/09/02 BOWIE REPORTED BY LAW
ENFORCEMENT
1205 AM NASHVILLE AR .75 INCH HAIL
05/10/02 HOWARD REPORTED BY LAW
ENFORCEMENT
1210 AM SARATOGA AR .75 INCH HAIL
05/10/02 HOWARD REPORTED BY LAW
ENFORCEMENT
1215 AM WASHINGTON AR .75 INCH HAIL
05/10/02 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT
0105 AM NEW BOSTON TX 1.00 INCH HAIL
05/10/02 BOWIE REPORTED BY FIRE DEPTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 57 min |
| May 9, 11:29 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 61 min |
| May 9, 11:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 57 min |
| May 9, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 61 min |
| May 10, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 62 min |
| May 10, 3:14 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 61 min |
| May 10, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 10, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.